MAUDE Adverse Event Report: AMO MANUFACTURING USA, LLC STAR S4 IR; EXCIMER LASER SYSTEM

AMO MANUFACTURING USA, LLC STAR S4 IR; EXCIMER LASER SYSTEM
Model Number 0030-4864
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Corneal Clouding/Hazing (1878); Keratitis (1944)
Date of Event 02/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A record review was performed.A product deficiency review was performed and there is no product deficiency identified.A document, service history, and trending was reviewed.There is not a recognizable adverse trend.The risks and mitigations associated with the complaint issue are identified in existing risk documents and no new risks were identified as part of this investigation.A labeling review was conducted; the operator manual for the system was reviewed and found to include adequate instructions for use, warnings and operational errors.The review of the device history record (dhr) for excimer laser system showed that there were no issues or non-conformities.The system and its components met all specifications prior to being released.Manufacturing has been ruled out as a potential cause for the reported issue.Based on the investigation results, no corrective action has been issued.Based on the investigation results there is no indication of a product quality deficiency.Johnson & johnson surgical vision will continue to monitor these types of complaints.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.
 
Event or Problem Description
It was reported that on (b)(6) 2021, a surgeon performed a bilaterial photorefractive keratectomy (prk) on a male patient with low myope using the visx star excimer laser system.The patient presented superior stromal haziness in both eyes (ou) post treatment.The left eye (os) was worse than the right eye (od).The patient had appearance of diffuse lamellar keratitis (dlk).It was stated the patient was asymptomatic and the rest of the exam was unremarkable.On (b)(6) 2021 it was confirmed that the patient was treated with increased topical steroid drops.The patient has recovered and is doing great.Vision is 20/30 od and 20/60 os.

Brand Name
STAR S4 IR
Common Device Name
EXCIMER LASER SYSTEM
Manufacturer (Section D)
AMO MANUFACTURING USA, LLC
510 cottonwood drive
milpitas CA 95035
MDR Report Key11704418
Report Number3006695864-2021-07544
Device Sequence Number3946570
Product Code LZS
UDI-Device Identifier05050474573413
UDI-Public(01)05050474573413
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P910062
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number0030-4864
Device Catalogue Number0030-4864
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2021
Initial Report FDA Received Date04/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age27 YR